Jump to content

Welcome to Geeks to Go - Register now for FREE

Geeks To Go is a helpful hub, where thousands of volunteer geeks quickly serve friendly answers and support. Check out the forums and get free advice from the experts. Register now to gain access to all of our features, it's FREE and only takes one minute. Once registered and logged in, you will be able to create topics, post replies to existing threads, give reputation to your fellow members, get your own private messenger, post status updates, manage your profile and so much more.

Create Account How it Works
Photo

Slow down and lag


  • Please log in to reply

#1
MJRevell

MJRevell

    Member

  • Member
  • PipPip
  • 50 posts
I am posting here due to the fact that my problem seemed to begin with Warcraft 3, or more particularly, the Frozen Throne pack.

The story is, i bought a new laptop, £600 or so - 60gig 1.60GHz, 448 RAM Intel ® Celeron ® M Processor - and it was running very nicely. I downloaded a number of programs, and recently got my hands on Warcraft 3 - and had great fun with it, running smoothly etc. Then i got Frozen Throne. Now, around this time, i also believe that i downloaded some sort of adware to my computer, which was screwing the machine. I have managed to sort out the worst of it - all bugs were removed bar 5 (i think, which are 'in use' apparantly, anc can't be deleted). The annoying pop up adverts etc are all gone.

However, when i run Frozen Throne, i experience lag in offline network games. It may occur in single player as well, but so far that is untested. My question is: is this due to a machine that can't handle the game? My brother has a laptop that was around the same price, i think is a 1.7 GHz processor - and on that it runs perfectly. I presumed that, since Warcraft is somewhat old now, this computer should run it very well. Indeed, Warcraft 3 itself still runs very smoothly. It's just Frozen Throne that is the problem.

Now, in relation to this point, my computer seems to have slowed down dramatically over the last few days. This is particularly noticeable on startup. Do you think my problem is still the adware or spyware? Is it the game itself? The machine? And do you know how i can rectify the problem?

Any help would be greatly appreciated.

Edited by MJRevell, 13 May 2006 - 10:40 AM.

  • 0

Advertisements


#2
ZEUS_GB

ZEUS_GB

    There's no school like old school!

  • Retired Staff
  • 1,650 posts
Hello MJRevell and welcome to G2G!

What are your system specs?
Have you installed any new software/hardware recently?]
Is one of the programs you downloaded Warcraft 3?

If you suspect is malware then follow the instructions in this thread.
  • 0

#3
MJRevell

MJRevell

    Member

  • Topic Starter
  • Member
  • PipPip
  • 50 posts
Thanks for the reply, i really appreciate it.

I followed the malware link, and downloaded Ad-Aware - which, after two scans has removed over 300 malware infections. The computer itself seems a lot better now, so i am hoping the problem is more or less solved; however, my only worry is that 4 infections couldn't be deleted. They were all within the "Surf Sidekick" group, and it said they were in use (both times, and even when no programs were in use.) It seems to be mainly to do with internet pop-ups. Just as i came to this web site i was greeted by a pop-up with the title 'brought to you by Surf Side-kick)... but if the worst comes the worst, i can live with the odd pop-up.

Any further help you could offer regarding the situation would be fantastic, but if not, thanks for allowing me to get my computer back.
  • 0

#4
ZEUS_GB

ZEUS_GB

    There's no school like old school!

  • Retired Staff
  • 1,650 posts
Now you've followed the instructions on that thread, download and run Hijack this and post the log here and our Malware experts will have a look at it. You may not get a reply straight away because they are very busy.
  • 0






Similar Topics

0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users

As Featured On:

Microsoft Yahoo BBC MSN PC Magazine Washington Post HP